Alert archive / Washington / Special Weather Statements in 2021
Special Weather Statement, NWS Seattle, WA
NWS Seattle, WA issued this special weather statement at Oct 24, 2021, 3:05 PM PDT for King County, Snohomish County, Washington. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2021, 3:05 PM PDT (22:05 UTC)
- Expired
- Oct 24, 2021, 3:30 PM PDT
- In force
- 25 min
- Issued by
- NWS Seattle, WA
- Hail
- 0.00 in
- Wind
- 55
Counties King County, WA, Snohomish County, WA
The radar
The Seattle radar (KATX), 44 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 3:18 PM PDT | NON-TSTM WND GST 60 | Everett, WA | PAINE FIELD (KPAE). SUSTAINED WIND OF 40 MPH. |
| Oct 24, 3:34 PM PDT | NON-TSTM WND DMG | Fall City, WA | TREE FELL ON CAR AT 7700 PRESTON FALL CITY RD SE. 2 FATALITIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WWUS86 KSEW 242205
SPSSEW
Special Weather Statement
National Weather Service Seattle WA
305 PM PDT Sun Oct 24 2021
WAZ507-555-556-568-242230-
West Slopes North Central Cascades and Passes-East Puget Sound
Lowlands-Everett and Vicinity-Bellevue and Vicinity-
305 PM PDT Sun Oct 24 2021
...Strong line of showers will impact portions of southwestern
Snohomish and northeastern King Counties through 330 PM PDT...
At 303 PM PDT, Doppler radar was tracking a line of strong showers
along a line extending from near Lake Stevens to 8 miles south of
North Bend. Movement was east at 45 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4732 12187 4797 12224 4798 12222 4799 12223
4800 12221 4802 12221 4802 12223 4803 12221
4804 12222 4803 12224 4805 12228 4817 12235
4818 12163 4747 12135
TIME...MOT...LOC 2203Z 258DEG 37KT 4806 12205 4738 12177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
MCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this special weather statement went out at Oct 24, 9:32 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Oct 24, 9:32 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
932 AM PDT Sun Oct 24 2021
.SYNOPSIS...A strong front will move through Western Washington
today, with a deep low pressure system approaching the area
tonight and moving across Vancouver Island Monday afternoon and
evening. This system will bring a diverse set of impacts to the
area including - strong winds, high surf, widespread rain and the
potential for thunderstorms over parts of the area. Active
weather will continue through the rest of the week as additional
frontal systems move through the region.
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...A strong front will move
through the area today, bringing another round of rain, strong
winds and thunderstorms. Easterly winds have already picked up
over many areas including over the coastal waters and through the
Cascade Gaps this morning with gusts around 40 mph along the I-90
corridor east of North Bend, as well as elevated easterly gusts in
the Enumclaw area and further south near Randle. Strongest winds
continue to be expected at the coast and interior north of
Everett, mainly this afternoon. As is often the case, the
strongest winds will be for locations near the water.
We are already seeing thunderstorms over the outer coastal waters
this morning, with the potential extending onshore to include the
central Puget Sound area southward into this evening. There still
remains potential for isolated severe thunderstorms over the far
south part of the Central Coast this afternoon where the
conditions will be most favorable for strong storms. The potential for
thunderstorms will linger into Monday, particularly near the
coast, but conditions look less favorable for strong storms. We
will be monitoring these areas closely through the event.
Conditions will ease somewhat this evening, followed by another
bout of rain and strong winds again on Monday as the very strong
offshore surface low moves into central Vancouver Island in the
afternoon and evening. High winds remain possible along the coast
and interior - north of Everett during the day. The very windy
conditions over the north interior will likely linger into Monday
night as the surface low moves inland into British Columbia.
Elsewhere it will likely remain breezy and even gusty Monday and
Monday night, but winds should not be as strong as areas north of
Everett.
Importantly, the deep offshore low and strong winds will
build seas along the coast to 25-30 feet resulting in high surf
conditions when these waves hit the coast tonight and Monday. In
addition, unusually low atmospheric pressure will also cause tidal
anomalies of 2-3 feet which, combined with the high surf, could
lead to local coastal flooding. Tidal anomalies, exacerbated by
windy conditions will also likely cause minor tidal overflow near
the time of high tides late Monday morning for the San Juan
Islands and north interior north of Everett.
It is also of note that snow levels will drop to 4500-5000 feet
tonight and Monday, such that the higher elevations in the
Cascades and Olympics will pick up some new snow but impacts for
the passes should be limited.
Showers and breezy conditions will linger through Tuesday as the
trailing upper short wave passes.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Wednesday will see an
increasing chance of rain as an atmospheric river starts to set up
across the region. Thursday and Friday look wet with a plume of
moisture aimed at the area. Of course, the devil is in the
details and it remains to be seen exactly where the moisture plume
sets up and any associated weather impacts. Ensemble forecasts
suggest an upper ridge will bring drier weather next weekend.
Schneider
&&
.AVIATION...Southwesterly flow aloft becoming strong this afternoon
before easing tonight. Frontal system associated with a very strong
surface low well offshore moving through the area today. Strong low
level offshore flow ahead of the front easing behind the front this
afternoon with the low level flow turning southerly by late
afternoon.
VFR conditions in place area-wide this morning and expected to
continue for most of the day. Rain may allow for brief periods of
MVFR conditions but these are expected to be mainly limited to
locations more prone to lower cigs. Easterly surface winds becoming
southeasterly and increasing to 15 to 25 knots with gusts 35 to 45
knots later this afternoon into tonight. Strongest winds coast and
north of Everett.
KSEA... VFR conditions persisting throughout the TAF period, however
cigs expected to gradually lower throughout the day, starting around
6000-7000 ft at the time of this writing, dropping to around 5000 ft
this afternoon before settling to 3000-4000 ft tonight. East
southeast wind 10 to 15 knots with gusts to 25 knots becoming
southeast 15-20 knots gusting to around 30 knots late afternoon.
Felton/18
&&
.MARINE....MARINE...A sub 950 mb low well west of the waters will weaken
this afternoon through Monday as it moves east northeast towards
Vancouver Island. Gale or storm force winds over all of the waters
except the Puget Sound where only small craft advisory winds are
expected. That said, inherited headlines look good and will remain
unchanged for morning forecast update. Winds easing late Monday into
Monday night. A weaker system will move through the waters Tuesday
with just small craft advisory winds expected over some of the
waters. Another system will move into Vancouver Island late
Wednesday into Thursday for another round of small craft advisory
winds for the coast. Felton/18&&
&&
.HYDROLOGY...A wet pattern is expected over the next few days. The
accumulation of several days of off and on rain could push the
exceptionally flood-prone Skokomish river in Mason county above
flood stage around Tuesday. Other area rivers should also see
rises over the next few days but flooding is not expected at this
time. A more typical atmospheric river pattern with high snow
levels and a period of 24-48 hours of rain is possible late in
the week. Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 6 AM PDT Monday for Eastern Strait of Juan
de Fuca-Everett and Vicinity-Hood Canal Area.
High Wind Warning until 5 AM PDT Tuesday for Admiralty Inlet
Area-San Juan County-Western Skagit County-Western Whatcom
County.
High Wind Warning until 6 PM PDT Monday for Central Coast-North
Coast.
Coastal Flood Advisory until 4 PM PDT this afternoon for Central
Coast-North Coast.
High Surf Warning from 6 PM this evening to 11 PM PDT Monday for
Central Coast-North Coast.
Wind Advisory until 6 PM PDT this evening for East Puget Sound
Lowlands.
High Wind Warning until 6 PM PDT this evening for Western Strait
of Juan De Fuca.
PZ...Small Craft Advisory until 5 AM PDT Tuesday for Grays Harbor Bar.
Storm Warning until 5 AM PDT Monday for Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 5 AM PDT Tuesday for Admiralty Inlet-Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory from noon today to 5 AM PDT Tuesday for
Puget Sound and Hood Canal.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Oct 24, 3:05 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Seattle WA
305 PM PDT Sun Oct 24 2021
WAZ507-555-556-568-242230-
West Slopes North Central Cascades and Passes-East Puget Sound
Lowlands-Everett and Vicinity-Bellevue and Vicinity-
305 PM PDT Sun Oct 24 2021
...Strong line of showers will impact portions of southwestern
Snohomish and northeastern King Counties through 330 PM PDT...
At 303 PM PDT, Doppler radar was tracking a line of strong showers
along a line extending from near Lake Stevens to 8 miles south of
North Bend. Movement was east at 45 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4732 12187 4797 12224 4798 12222 4799 12223
4800 12221 4802 12221 4802 12223 4803 12221
4804 12222 4803 12224 4805 12228 4817 12235
4818 12163 4747 12135
TIME...MOT...LOC 2203Z 258DEG 37KT 4806 12205 4738 12177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MCThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:03 AM PDT | Small Craft Advisory | SEW | 8 days | |
| Oct 24, 3:27 AM PDT | Coastal Flood Advisory | SEW | 13 hr |
Nearby
Special Weather Statements in Washington, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.